Alert archive / New York / Flash Flood Warnings in 2007

Flash Flood Warning 31, NWS New York, NY

July 5, 2007Orange County, New York

NWS New York, NY issued this flash flood warning at Jul 5, 2007, 3:06 PM EDT for Orange County, New York. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2007, 3:06 PM EDT (19:06 UTC)
Expired
Jul 5, 2007, 5:00 PM EDT
In force
114 min
Issued by
NWS New York, NY
Area
Whole counties

County Orange County, NY

The radar

The Albany radar (KENX), 133 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 051907
FFWOKX
NYC071-052100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
306 PM EDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN ORANGE COUNTY IN SOUTHEAST NEW YORK...
  THIS INCLUDES THE CITY OF MIDDLETOWN.

* UNTIL 500 PM EDT...

* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  OTISVILLE...NEW WINDSOR...MONTGOMERY AND GARDNERTOWN. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4149 7476 4134 7471 4145 7397 4162 7397

$$

GOODMAN
1 follow-up statement
000 
WGUS71 KOKX 052028
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
426 PM EDT THU JUL 5 2007

NYC071-052036-
ORANGE NY-
426 PM EDT THU JUL 5 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN ORANGE
COUNTY...

VERY HEAVY RAIN AND THE THREAT OF FLASH FLOODING ARE OVER FOR THE 
TIME BEING. HOWEVER...MORE THUNDERSTORMS ARE EXPECTED THIS 
EVENING...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 
9 PM. 

LAT...LON 4149 7476 4134 7471 4145 7397 4162 7397

$$

GOODMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:58 PM EDT, 8 minutes earlier.

Area forecast discussion, Jul 5, 2:58 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
258 PM EDT THU JUL 5 2007

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO THE AREA THIS EVENING...SLOWLY SWEEPING
ACROSS THE REGION FROM WEST TO EAST BY FRIDAY MORNING. A SERIES OF
WEAK COLD FRONTS WILL DROP ACROSS THE AREA FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON. WEAK HIGH PRESSURE WILL THEN MOVE INTO THE
SOUTHEAST COAST FOR SUNDAY AND MONDAY...WITH WARMER AND MORE HUMID
WEATHER RETURNING FOR THE START OF THE NEW WEEK. LOW PRESSURE AND AN
ASSOCIATED COLD FRONT WILL MOVE INTO THE NORTHEAST FOR THE MIDDLE OF
THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
COLD FRONT CURRENTLY EXTENDING BACK ACROSS THE WESTERN FRINGE OF THE
OHIO VALLEY WILL CONTINUE TO SLOWLY PROPAGATE E THIS EVENING...
FINDING ITSELF JUST W OF THE AREA BY MIDNIGHT. SOME SHOWERS HAVE
BEGUN TO DEVELOP...AND WILL CONTINUE TO SEE DEVELOPMENT THROUGH THIS
EVENING AS SHOWERS BECOME LIKELY.

EXTENSIVE CLOUD COVER TODAY HAS KEPT TEMPERATURES ON THE COOL
SIDE...GENERALLY IN THE LOW TO MID 70S ACROSS S PORTIONS OF THE CWA
TO THE MID AND UPPER 70S JUST N OF NEW YORK CITY. SOME SPOTS IN
ORANGE COUNTY REACHED THE LOWER 80S WHERE ENOUGH SUN WAS ABLE TO
BREAK THROUGH THE CLOUDS. THINK BEST FOCUS FOR TSTM ACTIVITY WILL
OCCUR OVER INLAND LOCATIONS...NORTHEAST NJ...LWR HUD VLY AND
INTERIOR CT. THE 12Z/05 WRF FCST SOUNDING INDICATED A SWEAT INDEX OF
300...LIFTED INDEX OF -3.5...TOTAL TOTALS INDEX OF 45 AND CAPE
VALUES AROUND 1300. THOUGH TSTMS WILL BE POSSIBLE ANYWHERE IN THE
CWA...INLAND AREAS WHICH RECEIVED THE MOST HEATING TODAY WILL MOST
LIKELY EXPERIENCE TSTMS. THOUGH ISOLATED SEVERE STORMS ARE
POSSIBLE...DO NOT EXPECT A WIDESPREAD SEVERE WEATHER OUTBREAK WITHIN
THE CONFINES OF THE LOCAL CWA. TSTMS THAT DEVELOP WILL BE CAPABLE OF
HEAVY RAIN AND WINDS GUSTS GENERALLY RANGING FROM 30 TO 40 MPH.

PWATS ACROSS THE REGION GENERALLY 1.75 TO 2 INCHES...SO ANY SHOWERS
WILL BE CAPABLE OF HEAVY RAINFALL...EVEN WITHOUT TSTMS.

THREAT FOR TSTMS WILL DIMINISH AFTER SUNSET...ESPECIALLY AFTER
MIDNIGHT WITH LOSS OF DIURNAL HEATING. SINCE PWATS IN THE AREA
REMAIN HIGH...THE CHANCE FOR HEAVY RAIN SHOWERS WILL CONTINUE UNTIL
TAPERING OFF TOWARDS DAYBREAK. WITH WINDS DIMINISHING AFTER SUNSET
AND HIGH MOISTURE IN THE ATMOSPHERE...WILL SEE PATCHY FOG DEVELOPING
AS SHOWERS TAPER OFF.

OVERNIGHT LOWS GENERALLY EXPECTED TO DROP TO THE UPPER 60S TO AROUND
70 FOR THE SOUTHERN THIRD OF THE CWA...MID 60S ELSEWHERE.
&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE HEAVIEST OF THE RAIN WILL MOVE S AND E OF THE REGION BY DAYBREAK
FRI AS COLD FRONT SLIDES S OF LONG ISLAND AND WILL EXPECT CLOUD
COVER TO ERODE THROUGH THE LATE MORNING HOURS. BY MID TO LATE
AFTERNOON...500 MB TROUGH AND AREA OF PVA...ALONG WITH A WEAK SFC
TROUGH WILL MOVE INTO W PORTIONS OF THE CWA. COLD POOL ALOFT AND
HEATING AT THE SFC WILL CREATE ENOUGH INSTABILITY TO SUPPORT SOME
TSTMS ACROSS THE REGION...AND LATEST 12Z/05 WRF FCST SOUNDING
INDICATING SHARP INVERTED-V SOUNDING WITH A LIFTED INDEX OF -5 AND
A TOTAL TOTALS INDEX AROUND 50 AND CAPE VALUES APPROACHING 1300 J/KG
AT 18Z FRI. WITH SFC DEWPOINTS STILL AROUND 60 AND PWATS APPROACHING
1.5 INCHES...ANY TSTMS WILL BE CAPABLE OF LOCALLY HEAVY RAIN.
INVERTED-V SOUNDING ALSO INDICATES THE POTENTIAL FOR GUSTY WINDS
AND SMALL HAIL.

ANY STORMS WILL END FRI EVENING WITH LOSS OF DIURNAL HEATING.
SEVERAL WEAK COLD FRONTS WILL SLIDE ACROSS THE AREA FRI NIGHT
THROUGH SAT AFTERNOON...BUT WITH INCREASED STRENGTHENING MID LEVEL
CAPPING INVERSION AND DRYING IN THE ATMOSPHERE...DON/T EXPECT TSTMS
TO DEVELOP.

HIGH PRES THEN BUILDS INTO THE OH VALLEY SAT NIGHT...MOVING OFF THE
SOUTHEAST COAST ON SUN. WINDS WILL TAKE ON MORE OF A SW FLOW...
ALLOWING FOR AN INCREASE IN HEAT/HUMIDITY FOR THE START OF THE NEW
WEEK.

HIGH TEMPERATURES ON FRI AND SAT WILL GENERALLY BE IN THE MID TO
UPPER 80S ACROSS NYC AND SURROUNDING URBAN AREAS...AND IN THE LOW TO
MID 80S MOST ELSEWHERE. LOWS WILL BE IN THE UPPER 60S TO NEAR 70
IN/AROUND NYC...UPPER 50S TO LOW 60S MOST ELSEWHERE WITH MID 50S
POSSIBLE IN OUTLYING LOCATIONS FRI NIGHT AND SAT NIGHT. SUN WILL
WARM TO THE LOW TO MID 90S ACROSS NYC/NE NJ/LWR HUD VLY...UPPER 80S
ELSEWHERE.
&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
HIGH PRES OFF THE SOUTHEAST COAST WILL SLIDE E ON MON...AND A PERIOD
OF UNSETTLED WEATHER WILL BE IN STORE AS SEVERAL WEAK COLD FRONTS
AND DISTURBANCES SLIDE THROUGH THE REGION. SW FLOW WILL KEEP THE
AREA VERY WARM AND HUMID ON MON...WITH HIGHS AROUND 90 ACROSS NYC
AND INLAND LOCATIONS...MID 80S MOST ELSEWHERE WITH COASTAL LOCATIONS
AROUND 80. THROUGH THE WEEK...AS EACH FRONT SLIDES THROUGH THE
NORTHEAST...THERE WILL BE A CHANCE FOR SHOWERS/TSTMS...AND
TEMPERATURES WILL BE KNOCKED DOWN A COUPLE OF DEGREES EACH DAY. BEST
CHANCES FOR PRECIP WILL OCCUR LATE TUE/EARLY WED AND THEN AGAIN ON
THU/EARLY FRI WITH PASSAGE OF COLD FRONTS. HIGHS WILL GENERALLY BE
IN THE MID TO UPPER 80S ON TUE/WED ACROSS NYC/NORTHEAST NJ AND IN
THE LOW TO MID 80S ELSEWHERE...THEN IN THE LOW TO MID 80S ON THU
THROUGHOUT.
&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
MOSTLY VFR CIGS THIS AFTERNOON WITH THE EXCEPTION OF KGON AND
KHPN...WHERE MVFR CIGS SHOULD PREVAIL. ALTHOUGH HPN HAS BEEN BACK
AND FORTH WITH MVFR/VFR CIGS FOR THE PAST HOUR...IT APPEARS THAT
MVFR WILL PREVAIL. MOSTLY VFR VSBYS FOR THE REST OF THE
AFTERNOON...HOWEVER HAZE HAS REDUCED VSBYS 4-5 SM IN SPOTS...AND
THIS SHOULD PREVAIL WHERE IT IS ALREADY OCCURRING OUTSIDE OF ANY
RAINFALL.

ISOLATED CONVECTIVE CELLS ARE CURRENTLY DEVELOPING IN THE LOWER
HUDSON VALLEY...AND ALTHOUGH IT IS POSSIBLE FOR ISOLATED
THUNDERSTORMS TO DEVELOP AT ANY TIME THIS AFTERNOON NEAR THE CITY
AND POINTS N/W...HAVE HELD OFF ON A CB ATTACHMENT UNTIL THE MORE
LIKELY TIME OF THUNDERSTORMS...GENERALLY AFTER 21Z-22Z. SHOWERS AND
THUNDERSTORMS WILL BE ON THE LIKELY SIDE THROUGH THE LATE EVENING
HOURS...BUT STILL NOT CONFIDENT ENOUGH ON THE TIMING TO INCLUDE TS
IN THE TAFS...SO KEPT WITH CB ATTACHMENT. PREVAILING VFR CIGS IN THE
TAFS...BUT THERE MAY BE TIMES OF MVFR. AGAIN...DID NOT ATTEMPT TO
PINPOINT THE TIMING ON THIS. WINDS SHIFT WEST WITH THE APPROACH OF
THE COLD FRONT DURING THE OVERNIGHT...THEN MORE TO THE NW WITH ITS
PASSAGE LATE TONIGHT/TOMORROW MORNING. GUSTS SHOULD BE CONFINED TO
THUNDERSTORMS OR ANY OUTFLOW PRECEDING THEM.

MOS GUIDANCE FOR THE MOST PART HAS VSBYS AND CIGS BY DAYBREAK FRIDAY
ACROSS THE TERMINALS WITH THE EXCEPTION OF KGON...WHERE MVFR
CIGS/VSBYS WILL PREVAIL...AND POSSIBLY GOING IFR FOR AT TIME LATE AT
NIGHT THROUGH 13Z FRI.

OUTLOOK FROM 18Z FRIDAY THROUGH MONDAY...VFR CIGS/VSBYS EXPECTED FRI
AFTERNOON THROUGH THE PERIOD AS HIGH PRES BUILDS INTO THE NORTHEAST.
WEST TO NW FLOW FRIDAY AFTERNOON...BECOMING W/SW THEREAFTER.

&&

.MARINE...
A COLD FRONT WILL APPROACH THE FORECAST WATERS TONIGHT...BECOMING
NEARLY STATIONARY JUST SOUTH OF THE WATERS LATE TONIGHT. THE FRONT
WILL THEN MOVE SOUTH LATE FRIDAY. SHOWERS AND THUNDERSTORMS WILL
BECOME MORE NUMEROUS OVER THE WATERS THIS EVENING...WITH SOME OF THE
THUNDERSTORMS PRODUCING STRONG GUSTY WINDS...FREQUENT
LIGHTNING...AND HEAVY RAINFALL.

SOUTHERLY WINDS CONTINUE WITH SEAS ON THE OCEAN AT SMALL CRAFT
LEVELS. AS WINDS SUBSIDE AND SHIFT TO THE WEST FRIDAY SEAS WILL
GRADUALLY SUBSIDE. BY FRIDAY EVENING SEAS SHOULD BE BELOW SMALL
CRAFT LEVELS.

HIGH PRESSURE BUILDS OVER THE WATERS FRIDAY NIGHT INTO SUNDAY...THEN
SHIFTS SOUTH AS A COLD FRONT NEARS. THE FRONT WILL LIKELY STALL
NORTH OF THE WATERS AND SHIFT BACK NORTH LATE MONDAY INTO TUESDAY.
THERE WILL AGAIN BE A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AND
TUESDAY OVER THE WATERS.

A SOUTHERLY FLOW AHEAD OF THE COLD FRONT WILL BUILD SEAS ON THE
OCEAN BACK UP TO SMALL CRAFT LEVELS ON THE OCEAN. SEAS WILL LIKELY
REMAIN ABOUT SMALL CRAFT LEVELS INTO TUESDAY.
&&

.HYDROLOGY...
SHOWERS AND TSTMS THIS AFTERNOON THROUGH TONIGHT WILL GENERATE
RAINFALL RATES RANGING FROM 1 AND 2 INCHES OF RAIN PER HOUR...WITH
WIDESPREAD RAINFALL AMOUNTS AROUND AN INCH. WILL MOST LIKELY
EXPERIENCE SMALL STREAM AND URBAN FLOODING...BUT TRAINING OF ANY
TSTMS WOULD RESULT IN LOCALIZED FLASH FLOODING. SHOWERS AND TSTMS
WILL BEGIN TO TAPER OFF AFTER MIDNIGHT.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT FRIDAY
     FOR ANZ350-353-355.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...JC
MARINE...MET
HYDROLOGY...MPS
Hazardous weather outlook, Jul 5, 5:44 AM EDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
544 AM EDT THU JUL 5 2007

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002>006-011-
NYZ067>074-078-079-060945-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
544 AM EDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY AHEAD
OF A COLD FRONT THIS AFTERNOON THROUGH THIS EVENING. THE THREAT
FOR STRONG TO SEVERE THUNDERSTORMS WILL INCREASE IF WE CAN GET
SOME BREAKS OF SUN TODAY.

FOR THAT REASON...THE NATIONAL WEATHER SERVICE STORM PREDICTION
CENTER HAS FORECAST A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR
THIS AFTERNOON INTO THIS EVENING. THE MAIN THREAT WILL OCCUR LATE
THIS AFTERNOON THROUGH THIS EVENING...WITH DAMAGING WINDS AND HAIL
BOTH POSSIBLE. ANY STORMS THAT DEVELOP WILL ALSO BE CAPABLE OF
PRODUCING HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.
LOCALIZED URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE WITH THESE
STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON...MAINLY
ACROSS THE LOWER HUDSON VALLEY AND SOUTHERN CONNECTICUT. A FEW OF
THESE STORMS MAY BE STRONG...WITH HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ075>077-080-081-060945-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
544 AM EDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY AHEAD
OF A COLD FRONT THIS AFTERNOON THROUGH THIS EVENING. THE THREAT
FOR STRONG TO SEVERE THUNDERSTORMS WILL INCREASE IF WE CAN GET
SOME BREAKS OF SUN TODAY.

FOR THAT REASON...THE NATIONAL WEATHER SERVICE STORM PREDICTION
CENTER HAS FORECAST A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR
THIS AFTERNOON INTO THIS EVENING. THE MAIN THREAT WILL OCCUR LATE
THIS AFTERNOON THROUGH THIS EVENING...WITH DAMAGING WINDS AND HAIL
BOTH POSSIBLE. ANY STORMS THAT DEVELOP WILL ALSO BE CAPABLE OF
PRODUCING HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.
LOCALIZED URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE WITH THESE
STORMS.

THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE OCEAN FACING
BEACHES TODAY. A HIGH RISK OF RIP CURRENTS MEANS DANGEROUS AND
POTENTIALLY LIFE THREATENING CONDITIONS EXIST FOR ALL PEOPLE
ENTERING THE SURF.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON...MAINLY
ACROSS THE LOWER HUDSON VALLEY AND SOUTHERN CONNECTICUT. A FEW OF
THESE STORMS MAY BE STRONG...WITH HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 5, 2:23 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
223 PM EDT THU JUL 5 2007

NYZ067-051930-
ORANGE-
223 PM EDT THU JUL 5 2007

...RAPIDLY DEVELOPING THUNDERSTORM OVER ORANGE COUNTY...

AT 218 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING
NEAR MIDDLETOWN...AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR GOSHEN BY 230 PM.
  6 MILES NORTH OF CHESTER BY 235 PM.
  5 MILES SOUTH OF NEW WINDSOR BY 255 PM.
  NEAR WEST POINT BY 300 PM.

PEOPLE IN NORTHERN ORANGE COUNTY...INCLUDING THE CITIES OF
MIDDLETOWN...GOSHEN...NEW WINDSOR AND WEST POINT...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:37 AM EDTCoastal Flood StatementOKXKings, Suffolk12 hr

Nearby

Flash Flood Warnings in New York, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.